Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2011, 4:05 AM CDT for 5 counties in Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 4:05 AM CDT (09:05 UTC)
- Expired
- Apr 20, 2011, 4:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS54 KOHX 200905
SVROHX
TNC055-099-101-119-181-200930-
/O.NEW.KOHX.SV.W.0094.110420T0905Z-110420T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
405 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MAURY COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 AM CDT
* AT 402 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LAWRENCEBURG...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM WEDNESDAY MORNING FOR
CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900
AM WEDNESDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3519 8752 3539 8763 3568 8693 3554 8684
3551 8686 3551 8687 3553 8687 3550 8688
3546 8692 3546 8695 3543 8695 3542 8692
3541 8693
TIME...MOT...LOC 0905Z 231DEG 37KT 3533 8749
$$
FORECASTER:1 follow-up statement
646
WWUS54 KOHX 200915
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CDT WED APR 20 2011
TNC181-200925-
/O.CAN.KOHX.SV.W.0094.000000T0000Z-110420T0930Z/
WAYNE TN-
415 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3547 8742 3568 8693 3554 8684 3551 8686
3551 8687 3553 8687 3550 8688 3547 8692
3546 8695 3543 8695 3542 8692 3523 8743
3523 8744
TIME...MOT...LOC 0915Z 231DEG 37KT 3542 8720
$$
TNC055-099-101-119-200930-
/O.CON.KOHX.SV.W.0094.000000T0000Z-110420T0930Z/
MAURY TN-LEWIS TN-LAWRENCE TN-GILES TN-
415 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GILES...NORTHEASTERN LAWRENCE...EAST CENTRAL LEWIS AND SOUTHERN MAURY
COUNTIES UNTIL 430 AM CDT...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF LAWRENCEBURG...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA AND MOUNT PLEASANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3547 8742 3568 8693 3554 8684 3551 8686
3551 8687 3553 8687 3550 8688 3547 8692
3546 8695 3543 8695 3542 8692 3523 8743
3523 8744
TIME...MOT...LOC 0915Z 231DEG 37KT 3542 8720
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:43 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 20, 3:43 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 343 AM CDT WED APR 20 2011 .DISCUSSION... ANALYSIS SHOWING COLD FRONT NEAR THE MR RIVER THIS MORNING...WITH BOUNDARY OUT AHEAD NOW ACROSS THE MID-STATE. BAND OF STRONGER STORMS PRODUCING WINDS 50-60KTS ALREADY ALONG THE PLATEAU...BUT STRONG STORMS CONTINUE TO DEVELOP BACK WEST DESPITE AIRMASS STABILIZING SOME BEHIND SQUALL LINE. BETTER JET STRUCTURE MOVING OFF TO THE NORTH AND BETTER INSTABILITY SHIFTING SOUTH WILL TRANSITION SEVERE THREAT TO SOUTH MIDDLE THROUGH EARLY MORNING...THEN FURTHER SOUTH OF THE MID-STATE BY 15-17Z OR SO. CONVECTION LITTLE FURTHER EAST THEN MODELS SHOWING AND OTHER THAN ISO-SCT SHWRS/STORMS EXTREME SOUTH/EAST...WIDESPREAD PCPN GENERALLY ENDING THIS MORNING AS FRONT PASSES AND MOVES INTO GA/AL/MS LATER IN THE DAY. THIS FRONT WILL REMAIN DOWN THERE TONIGHT BUT LAGGING MOISTURE MAY BRING A FEW STORMS TO MAINLY THE SOUTH AS SFC/LL HIGH SETTLES INTO THE TN VALLEY. ML/UL FLOW ZONAL OVER THE REGION THRU THU BUT BOUNDARY TO THE SOUTH GETS CONNECTED UP WITH NEXT PLAINS SYSTEM WHICH EVENTUALLY DRAGS FRONT BACK ACROSS AND NORTH OF THE AREA THU NIGHT. POPS WILL RAMP BACK UP THEN BUT WILL REMAIN ON THE LOWER SIDE TONIGHT/THU. WARM FRONT MOVES FURTHER NORTH ON FRI AS SFC/LL LOWS MOVE INTO THE UPPER MID-WEST...PUTTING THE CWA WELL BACK IN WARM SECTOR AND LOW POP REGIME. ML/UL STEERING FLOW REMAINS GENERALLY PARALLEL TO BOUNDARY THRU THE WEEKEND AND INTO EARLY NEXT WEEK. SERIES OF WEAK WAVES RIDING ALONG IT WILL ALSO HELP KEEP FRONTAL BOUNDARY NORTH/WEST OF THE MID- STATE THRU MON NIGHT. THIS WILL MEAN LIMITED CONVECTION THRU THAT PERIOD...WITH ABOVE NORMAL HIGH TEMPS. THIS FRONT FINALLY LOOKS TO SWEEP THROUGH TUES/TUES NIGHT AS ML/UL TROF GETS INTO THE PICTURE. THIS LOOKS TO BE THE NEXT GOOD CHANCE FOR WIDESPREAD PCPN AFTER WARM FRONT PASSES THU NIGHT. && .HYDROLOGY... LATEST RAINFALL REPORTS AND RADAR ESTIMATES SHOWING MOST LOCALS IN THE .5 INCH RANGE OR LESS. SOME PLACES ALONG THE PLATEAU IN THE .5 TO 1 INCH RANGE WITH POCKETS TO 1.5. OVERALL..RAINFALL TOTALS SO FAR...AND EXPECTED ADDITIONAL...LOOK TO REMAIN WELL BELOW FLOOD GUIDANCE. FLOOD POTENTIAL LOOKS MARGINAL AND LOCALIZED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 51 72 60 / 50 20 30 50 CLARKSVILLE 68 46 69 59 / 10 10 30 50 CROSSVILLE 73 49 67 58 / 60 20 30 50 COLUMBIA 74 55 73 62 / 50 30 40 40 LAWRENCEBURG 76 55 73 62 / 60 40 40 30 WAVERLY 71 50 71 61 / 20 20 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 19, 8:07 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 807 PM CDT TUE APR 19 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 807 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A COLD FRONT WILL SWEEP ACROSS THE REGION LATE TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR NORTHWEST MIDDLE TENNESSEE LATE THIS EVENING AND EARLY WEDNESDDAY MORNING. A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS IN EFFECT ACROSS THE REST OF MIDDLE TENNESSEE TONIGHT...WITH A LINE OF STRONG TO POSSIBLY SEVERE STORMS. THE MAIN CONCERNS WITH SEVERE WEATHER WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES...MAINLY FOR LOCATIONS NORTH AND WEST OF THE NASHVILLE. PONDING OF WATER ON AREA ROADWAYS IS EXPECTED WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHERN MIDDLE TENNESSEE THROUGH NOON WEDNESDAY...AS THE COLD FRONT MOVES INTO NORTH ALABAMA WEDNESDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Apr 20, 2:40 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 14 SE MURFREESBORO 35.71N 86.22W
04/20/2011 E0.50 INCH RUTHERFORD TN AMATEUR RADIO
HALF INCH HAIL REPORTED JUST NE OF THE
RUTHERFORD...BEDFORD AND COFFEE TRI-COUNTY AREA.
&&
21Local storm report, Apr 20, 2:47 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL WOODBURY 35.82N 86.07W
04/20/2011 E0.50 INCH CANNON TN LAW ENFORCEMENT
ONE HALF INCH HAIL IN WOODBURY.
&&
21Local storm report, Apr 20, 3:06 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/20/2011 DAVIDSON TN EMERGENCY MNGR
IN DOWNTOWN NASHVILLE AT ELM ST AND 4TH...STRUCTURAL WIND
DAMAGE TO A BUILDING...SOME BRICKS AND PIECES OF THE ROOF
WERE BLOWN OFF.
&&
21Local storm report, Apr 20, 3:09 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL MANCHESTER 35.47N 86.08W
04/20/2011 E1.00 INCH COFFEE TN TRAINED SPOTTER
QUARTER SIZE HAIL IN MANCHESTER.
&&
21Local storm report, Apr 20, 3:15 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL MONTEREY 36.13N 85.24W
04/20/2011 E0.75 INCH PUTNAM TN PUBLIC
DIME SIZE HAIL AND ESTIMATED 40 MPH WIND GUST IN
MONTEREY.
&&
21Local storm report, Apr 20, 3:35 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL MCMINNVILLE 35.69N 85.78W
04/20/2011 E0.50 INCH WARREN TN LAW ENFORCEMENT
ONE HALF INCH HAIL REPORTED IN MCMINNVILLE.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lewis and 3 more | 42 min |
| Apr 20, 12:21 AM CDT | Tornado Warning | OHX | Stewart | 24 min |
| Apr 20, 12:44 AM CDT | Tornado Warning | OHX | Montgomery, Stewart | 31 min |
| Apr 20, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more | 44 min |
| Apr 20, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Lawrence and 7 more | 41 min |
| Apr 20, 1:07 AM CDT | Tornado Warning | OHX | Montgomery, Robertson | 23 min |
| Apr 20, 1:28 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Macon, Robertson, Smith, Sumner and 2 more | 47 min |
| Apr 20, 1:30 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Davidson, DeKalb, Giles, Lawrence and 7 more | 45 min |
| Apr 20, 1:32 AM CDT | Tornado Warning | OHX | Macon, Robertson, Sumner | 18 min |
| Apr 20, 2:09 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Macon and 7 more | 36 min |
| Apr 20, 2:11 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Giles and 8 more | 64 min |
| Apr 20, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Fentress, Grundy, Overton, Putnam and 3 more | 49 min |
| Apr 20, 3:56 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Marshall | 34 min |
| Apr 20, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 33 min |
| Apr 20, 4:12 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 2 hr |
| Apr 20, 5:58 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 22 min |
| Apr 20, 9:11 AM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 6 days |
| Apr 20, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 19 min |
| Apr 20, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.